Alert archive / Vermont / Wind Advisories in 2005

Wind Advisory 2, NWS Burlington, VT

November 3, 20054 counties in New York; 11 counties in Vermont

NWS Burlington, VT issued this wind advisory at Nov 3, 2005, 2:35 AM EST for 4 counties in New York; 11 counties in Vermont. It took effect at Nov 3, 2005, 8:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2005, 2:35 AM EST (07:35 UTC)
In effect from
Nov 3, 2005, 8:00 AM EST
Expired
Nov 3, 2005, 3:27 PM EST
In force
7 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2005-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2005-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 030735
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
235 AM EST THU NOV 3 2005

...STRONG WINDS EXPECTED OVER THE NORTH COUNTRY TODAY...

.A LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL MOVE
ACROSS SOUTHERN QUEBEC TODAY...AND EAST INTO MAINE BY THIS
EVENING. THIS IN COMBINATION WITH STRONG HIGH PRESSURE OVER THE
MID ATLANTIC REGION...WILL RESULT IN A TIGHT PRESSURE GRADIENT OVER
THE AREA RESULTING IN STRONG WINDS.

NYZ026>031-034-035-087-VTZ001>012-016>019-031545-
/O.NEW.KBTV.WI.Y.0002.051103T1300Z-051103T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
235 AM EST THU NOV 3 2005

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. 

SUSTAINED WINDS OF 30 TO 40 MPH ARE POSSIBLE TODAY OVER THE NORTH
COUNTRY. SOME LOCATIONS IN THE HIGHER ELEVATIONS MAY EXPERIENCE
SPEEDS NEAR 50 MPH AT TIMES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS71 KBTV 031533
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1033 AM EST THU NOV 3 2005

...STRONG WINDS EXPECTED TO DEVELOP ACROSS MUCH OF THE NORTH
COUNTRY TODAY...

.A STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS SOUTHERN CANADA
TODAY. STRONG SOUTH TO SOUTHWEST WINDS ARE STILL EXPECTED TO
DEVELOP ACROSS THE REGION TODAY.

NYZ026>031-034-035-087-VTZ001>012-016>019-032300-
/O.CON.KBTV.WI.Y.0002.000000T0000Z-051103T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1033 AM EST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY IS IN EFFECT ACROSS ALL OF NORTHERN NEW YORK AND
VERMONT UNTIL 6 PM EST THURSDAY. SOUTH TO SOUTHWEST WINDS OF 
25 MPH TO AS HIGH AS 40 MPH ARE EXPECTED TO DEVELOP ACROSS MUCH
OF THE REGION TODAY. THE STRONGEST WINDS WILL BE LOCATED ACROSS
THE SAINT LAWRENCE AND CHAMPLAIN VALLEYS AND THE HIGHER TERRAIN 
IN THE ADIRONDACKS AND GREEN MOUNTAINS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR LOCAL NEWS MEDIA FOR THE LATER UPDATES ON
THIS SITUATION.

$$
000 
WWUS71 KBTV 032027
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
327 PM EST THU NOV 3 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-032130-
/O.CAN.KBTV.WI.Y.0002.000000T0000Z-051103T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
327 PM EST THU NOV 3 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT HAS CANCELLED
THE WIND ADVISORY. WINDS ARE EXPECTED TO DIMINISH AS THEY SHIFT
TO A MORE WESTERLY DIRECTION THIS EVENING. THERE MAY BE SOME
GUSTS ABOVE 30 MPH THOUGH BEFORE SUNSET THOUGH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 2, 9:56 PM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Nov 2, 9:56 PM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
956 PM EST WED NOV 2 2005

.SHORT TERM (OVERNIGHT)...
SATELLITE LOOP SHOWING SOME BROKEN LOW CLOUDS OVER NORTHERN VERMONT
AT THIS TIME. LOW CLOUDS ACROSS NORTHERN NEW YORK ARE STARTING TO
DISSIPATE AT THIS TIME. HOWEVER...FURTHER UPSTREAM HIGH AND MID
CLOUDS ARE STREAMING SOUTHEASTWARD FROM ONTARIO AND THE WESTERN
GREAT LAKES AT THIS TIME. WILL GO WITH MAINLY PARTLY CLOUDY SKIES
OVERNIGHT. TEMPERATURES FALLING A BIT FASTER THAN PREVIOUS FORECAST
TEMPERATURES OVER THE ADIRONDACKS AND THE ST LAWRENCE VALLEY AT THIS
TIME...SO WILL LOWER MIN TEMPERATURES A FEW DEGREES IN THESE
LOCATIONS. WILL UPDATE THE ZONE FORECASTS TO REFLECT THESE CHANGES.
OTHERWISE...NO CHANGES TO THE REMAINDER OF THE FORECAST.
&&

.PREVIOUS DISCUSSION...
(ISSUED 300 PM EST WED NOV 2 2005)

SYNOPSIS...
TYPICAL FALL LIKE PATTERN ACRS CONUS...WITH WEAK MID/UPPER LVL TROF
LIFTING OUT OF THE NE AND DEVELOPING RIDGE ACRS THE NORTHERN
PLAINS. STRONG LLVL WAA AND 5H VORT LOCATED JUST NORTH OF ND HAS
PRODUCED SOME MID/UPPER LVL MOISTURE ACRS THE WESTERN LKS AND
NORTHERN PLAINS. THIS WL ADVECT TOWARD OUR FA ON THURSDAY.

OTHERWISE...VIS SAT PIC SHOWS MS SKIES ACRS THE DOWNSLOPING REGION
OF THE WESTERN CPV AND CT RIVER VALLEY WITH SOME CLOUDS ACRS THE
UPSLOPE REGIONS OF THE DACKS/GREEN MTNS. TEMPS ARE SLOWLY WARMING
INTO THE M/U 40S WITH NW WINDS OF 10 TO 20 MPH.

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
PROGRESSIVE ULVL AND SFC PATTERN CONTS ACRS OUR FA WITH MODELS IN
OVERALL GOOD AGREEMENT THRU THE SHORT TERM AND ABOVE AVERAGE FCSTER
CONFIDENCE. TONIGHT...SFC AXIS OVERHEAD AND DIURNAL CLOUDS QUICKLY
DISSIPATING AROUND SUNSET...EXPECT TEMPS TO FALL FAST EARLY THIS
EVENING. HOWEVER...WAA DEVELOPS ACRS OUR WESTERN ZNS AFTER 06Z AS
SFC AXIS SHIFTS INTO EASTERN VT. THE WAA COMBINED WITH 5H VORT AND
INCREASING Q-VECTOR CONVERGENCE WL INCREASE CLOUDS FROM WEST TO EAST
AND USE THE 850-500MB RH LVL TO POPULATE GRIDS. WL ALSO...MENTION
LOW CHC POPS FOR THE NORTHERN CPV AND DACK ZNS AFT 06Z TONIGHT.
GIVEN THERMAL PROFILE FEEL ONSET OF PRECIP COULD BE A MIX OF SLEET
AND SNOW...QUICKLY CHANGING TO RAIN AS WAA DEVELOPS. OVERALL...QPF
WL BE VERY LITTLE...GIVEN AMOUNT OF MOISTURE.

THURSDAY...BEST ULVL DYNAMICS AND MOISTURE CONTS TO LIFT ACRS OUR
NORTHERN FA ASSOCIATED WITH SFC LOW PRES AND WAA. WL KEEP LOW CHC
POPS ALONG THE CANADIAN COUNTIES WITH NO POPS MENTION IN SOUTHERN
VT. GIVEN UPSTREAM OBS AND SOUNDING DATA SUPPORTING HIGHS NEAR
15C...WL CUT MET GUIDANCE A COUPLE OF DEGREES AND TREND TOWARD THE
COOLER MAV NUMBERS. ALSO...FEEL CLOUDS/PRECIP WL KEEP TEMPS FROM
REACHING HIGHER END GUIDANCE NUMBERS. NEXT QUESTION IS WIND THREAT.
NAM12 IS A BIT STRONGER WITH LLVL WIND FIELD AT MSS/SLK AND
SOUNDINGS SHOW ABILITY TO MIX FROM 85H. HOWEVER...WINDOW FOR
ADVISORY CRITERIA WL BE SMALL. BUFKIT MOMENTUM TRANSFER SHOWS 36-40
KNTS ACRS WESTERN ZNS...WHICH IS MARGINAL FOR ADVISORY
CRITERIA...THEREFORE WL NOT MENTION ADVISORY ATTM AND LET MIDNIGHT
SHIFT DECIDE.

FRIDAY-SATURDAY...WEAK STATIONARY FRNT CONTS TO BE LOCATED ACRS OUR
FA WITH SEVERAL WEAK EMBEDDED 5H VORTS. TRICKY TEMPS FCST WITH
NORTHERN SLV HAVING NE SFC FLW AND COOLER TEMPS ADVECT INTO THAT
REGION. IN ADDITION...CLOUDS WITH BE THE THICKEST ACRS OUR NORTHERN
ZNS...WHERE THE LIFT IS CONCENTRATED AND ULVL DYNAMICS ARE THE BEST.
FEEL A LARGE SPREAD IN TEMPS WL BE POSSIBLE AND WL MENTION TEMPS IN
THE L60S SOUTHERN VT TO U40/L50S NORTHERN SLV. BEST 7H FGEN AND
Q-VECTOR FORCING STAYS JUST NORTH OF FA...THEREFORE WL JUST MENTION
SCHC POPS. SATURDAY...WEAK STATIONARY FRNT OR PRE-FRONTAL TROF
SLIDES ACRS OUR FA...BUT HAS LIMITED DYNAMICS AND JUST MID/UPPER LVL
MOISTURE. THEREFORE...WL KEEP FCST DRY ATTM AND MENTION TEMPS IN THE
50S TO NEAR 60S...WHICH IS A GOOD 10 DEGREES ABOVE NORMAL.

LONG TERM (SUNDAY THROUGH WEDNESDAY)...
LOTS OF UNCERTAINTY IN THIS TIME FRAME WITH AMPLITUDE AND SPEED OF
WEATHER FEATURES WHICH COULD LEAD TO LARGE ERRORS IN TEMPERATURE AND
POP FORECASTS. RUN TO RUN CONSISTENCY IS LACKING IN MOST MODELS.
STUCK CLOSE TO HPC GUIDANCE MODEL BLEND WHICH HAS WARM FRONTAL
PRECIP SPREADING ACROSS THE REGION SUNDAY/SUNDAY NIGHT AS LOW
PRESSURE TRACKS THROUGH THE GREAT LAKES AND NORTH OF THE REGION
MONDAY. COLDER AIR MOVES IN BEHIND THE LOW TO BRING CHANCE OF
RAIN/SNOW SHOWERS MONDAY NIGHT INTO TUE. BY WEDNESDAY A LARGE RIDGE
OF HIGH PRESSURE LOOKS LIKE IT MIGHT BRING A SPELL OF DRY WEATHER
MID TO LATE NEXT WEEK AS SUPPORTED BY GFS ENSEMBLE FORECASTS.

AVIATION (18Z-18Z)...
VFR EXPECTED. GUSTY WINDS EXPECTED TOMORROW. STRATOCUMULUS GRADUALLY
THINNING OUT THIS AFTERNOON. WINDS DECOUPLE AROUND SUNSET.  A WARM
FRONT WILL BRING SOME LOW/MID CLOUDS AND A CHANCE OF A SHOWER TO MSS
09-12Z TOMORROW. WINDS WILL PICK UP FROM THE SOUTH AND SOUTHWEST
WITH TIGHTENING PRESSURE GRADIENT WITH G30KT POSSIBLE AT KMSS LATE
TOMORROW MORNING.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...WGH
Hazardous weather outlook, Nov 2, 4:10 AM EST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
410 AM EST WED NOV 2 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-030915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
410 AM EST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...AS WELL
AS CENTRAL AND NORTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Vermont, 2005Wind Advisories in New York, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.